MAUDE Adverse Event Report: B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER I.V.

B. BRAUN MEDICAL INC - IRVINE PAB®; CONTAINER I.V.
Catalog Number S5904-52
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"this report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.".
 
Event or Problem Description
As reported by user facility: one (1) bag was observed with a foreign particulate.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) pab empty unit from lotj4s670/s5904-52 was received for evaluation.The unit was intact, and the ports had not been accessed.Through visual observation, black particulate matter (pm was observed on the right-bottom side of the received unit.Optical images of the particle/defect were obtained, and the length was measured.Furthermore, the particle was extracted from the bags placed in the fourier transform infrared spectroscope (ftir) for analysis.The results are shown below.- particle 1: measured 539um and was identified as proteins and sugars (milk).The particle was on the inside of the bag, not embedded, and would have been in contact with the solution.A review of our non-conformance system database found no related or similar discrepancies during the production of the batch.The batch record was also reviewed, and the batch met and passed all release criteria and tests.Twenty (20) retain units were visually inspected by a certified pm inspector, and one (1) unit was observed with foreign particulate.The pab empty container uses a film material manufactured by a third-party vendor.A supplier corrective action request (scar) was issued to the vendor to investigate the particle issue.Through the vendor investigation, it was determined that there was cross contamination due to insufficient flushing of the solution delivery line.Based on the investigation conducted in the pab filling lines 2 and 4 - areas that used to manufacture empty container catalog no.S5904-52 batch j4s670, pab empty containers are delivered from pab assembly and are then rinsed with distilled water.Distilled water is then sprayed onto ports of the containers, and the med port (or nonaccess port) caps are crimped onto the container.There were no significant incidents identified during the review of records that may have contributed to the observed particle from the returned sample.Therefore, the root cause of the reported incident is unable to be determined at this time.There is a 100% in-process inspection conducted after the sterilization process.In addition, there are also in-process visual inspection conducted for batch j4s670.These inspections were all found to be acceptable, and the batch was released on its own merit.Based on the results of the investigation, this is considered to be an isolated incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PAB®
Common Device Name
CONTAINER I.V.
Manufacturer (Section D)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer (Section G)
B. BRAUN MEDICAL INC - IRVINE
2525 mcgraw ave
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197286
MDR Report Key21619203
Report Number2021236-2025-00008
Device Sequence Number8425662
Product Code KPE
UDI-Device Identifier04046964187698
UDI-Public(01)04046964187698(11)241205(17)261130(10)J4S670
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K840388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS5904-52
Device Lot NumberJ4S670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown